MAUDE Adverse Event Report: DEPUY SPINE INC QUICK CONNECT T27 POLY DRIVER; DRIVER, PROSTHESIS

DEPUY SPINE INC QUICK CONNECT T27 POLY DRIVER; DRIVER, PROSTHESIS
Model Number 279704400
Medical Device Problem Codes Break (1069); Device-Device Incompatibility (2919)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/04/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H10 additional narrative: d9: complainant part is expected to be returned for manufacturer review/investigation but has yet to be received.H3, h4, h6: without a lot number the device history records review could not be completed.Product was not returned.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported on april, 4, 2023, that the size 9 double lead tap was used prior before the screw was inserted, using a 10 x 110mm screw.The first driver began to have issues upon advancing the screw.The tulip head was still prominent, yet had started to spin, the screw would not advance further.The surgeon released the driver shaft thread from the tulip head, in order to inspect the driver.At this point we saw that the tip of the driver, the star, was no longer present on the driver itself, and was imbedded into the screw head.The screw was still partially in the patient, and could not be removed with pilers, nor using a rod/set screw approach to helicopter it out of the patient.Surgeon had scrubbed in at this point, we used a 2mm k-wire and drilled it into the recess, reversed it and the portion of the star drive tip was removed.We then tried to use the second driver on the set in order to remove the screw.Unfortunately, the second driver was already in a state of needing replacement, and unsuccessfully ended with the same fate that of the first driver being used.Another 2mm k-wire was used, to drill out and remove the broken tip from the tulip head.We located and opened the removal expedium tray, which had one driver available to use on it.This driver worked and we were able to remove the screw, re tap, and use a smaller 9 x 90mm screw instead.This caused an additional surgical time of an hour, to troubleshoot and remove the broken pieces plus the protruding screw.There was patient status/ outcome / consequences.Delayed surgery.Concomitant device reported: unknown guide/compression/k-wires (part# unknown; lot# unknown; quantity: unknown) unknown pliers (part# unknown; lot# unknown; quantity: unknown).This report is for one (1) quick connect t27 poly driver this is report 1 of 2 for complaint (b)(4).
 
Additional Manufacturer Narrative
Depuy synthese is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthese has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthese or its employees that the report constitutes an admission that the device, depuy synthese, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Device report from synthese reports an event in australia as follows.

Brand Name
QUICK CONNECT T27 POLY DRIVER
Common Device Name
DRIVER, PROSTHESIS
Manufacturer (Section D)
DEPUY SPINE INC
325 paramount drive
raynham MA 02767
Manufacturer Contact
kate karberg
325 paramount drive
raynham, MA 02767
3035526892
MDR Report Key16798055
Report Number1526439-2023-00729
Device Sequence Number19617701
Product Code HWR
UDI-Device Identifier10705034301280
UDI-Public(01)10705034301280
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number279704400
Device Catalogue Number279704400
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/06/2023
Supplement Date Received by Manufacturer05/09/2023
Initial Report FDA Received Date04/24/2023
Supplement Report FDA Received Date05/16/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNKNOWN GUIDE/COMPRESSION/K-WIRES; UNKNOWN PLIERS; UNKNOWN SCREWS
Patient SexUnknown